Alert archive / Alabama / Tornado Warnings in 2008

Tornado Warning 50, NWS Birmingham, AL

February 17, 20085 counties in Alabama

NWS Birmingham, AL issued this tornado warning at Feb 17, 2008, 2:49 PM CST for 5 counties in Alabama. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 17, 2008, 2:49 PM CST (20:49 UTC)
Expired
Feb 17, 2008, 3:45 PM CST
In force
56 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Chambers County, AL, Coosa County, AL, Elmore County, AL, Randolph County, AL, Tallapoosa County, AL

What was reported inside it

TimeReportWhereRemark
Feb 17, 3:15 PM CSTFUNNEL CLOUD 0Jacksons' Gap, ALFUNNEL CLOUD REPORTED IN JACKSONS GAP...COULD NOT TELL IF IT WAS ON THE GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 17, 12:32 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 320 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1892 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
320 m²/s²
0-3 km storm-relative helicity
438 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBMX 172049
TORBMX
ALC017-037-051-111-123-172145-
/O.NEW.KBMX.TO.W.0050.080217T2049Z-080217T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
249 PM CST SUN FEB 17 2008

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN CHAMBERS COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...STROUD...LAFAYETTE...
  SOUTHEASTERN COOSA COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF EQUALITY...
  NORTHEASTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...
  SOUTHEASTERN RANDOLPH COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF ROANOKE...
  TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF DADEVILLE...

* UNTIL 345 PM CST

* AT 246 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR EQUALITY...
  MOVING NORTHEAST AT 45 MPH.

* THE TORNADO WILL BE NEAR...
  JACKSONS GAP...JACKSONS GAP AND DADEVILLE BY 310 PM CST...
  EAGLE CREEK...HORSESHOE BEND NATIONAL MILITARY PARK AND HORSESHOE
  BEND BY 315 PM CST...
  WELCH...STROUD...ROANOKE AND 6 MILES SOUTHWEST OF ROCK MILLS BY 345
  PM CST...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
SOUTHEASTERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3278 8618 3333 8527 3329 8525 3319 8524
      3318 8523 3314 8523 3313 8522 3295 8519
      3262 8608
TIME...MOT...LOC 2049Z 240DEG 43KT 3275 8604

$$
03
5 follow-up statements
000 
WWUS54 KBMX 172100
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
300 PM CST SUN FEB 17 2008

ALC017-037-051-111-123-172145-
/O.CON.KBMX.TO.W.0050.000000T0000Z-080217T2145Z/
ELMORE AL-COOSA AL-TALLAPOOSA AL-CHAMBERS AL-RANDOLPH AL-
300 PM CST SUN FEB 17 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CST FOR
SOUTHEASTERN RANDOLPH...NORTHERN CHAMBERS...TALLAPOOSA...SOUTHEASTERN
COOSA AND NORTHEASTERN ELMORE COUNTIES...

AT 259 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 6 MILES NORTHEAST OF
MARTIN LAKE AT KOWALIGA...OR ABOUT 8 MILES SOUTH OF ALEXANDER CITY...
MOVING NORTHEAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  JACKSONS GAP...JACKSONS GAP AND DADEVILLE BY 310 PM CST...
  EAGLE CREEK...HORSESHOE BEND NATIONAL MILITARY PARK AND HORSESHOE
  BEND BY 315 PM CST...
  UNION SPRINGS AND TRAMMEL CROSSROADS BY 330 PM CST...
  MOUNT OLIVE AND WHITE PLAINS BY 340 PM CST...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3282 8612 3333 8527 3295 8519 3264 8604
TIME...MOT...LOC 2100Z 240DEG 43KT 3282 8590

$$

27
000 
WWUS54 KBMX 172110
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
310 PM CST SUN FEB 17 2008

ALC037-051-172120-
/O.CAN.KBMX.TO.W.0050.000000T0000Z-080217T2145Z/
ELMORE AL-COOSA AL-
310 PM CST SUN FEB 17 2008

...THE TORNADO WARNING FOR SOUTHEASTERN COOSA AND NORTHEASTERN ELMORE
COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
SOUTHEASTERN ALABAMA.

LAT...LON 3293 8594 3333 8527 3295 8519 3272 8583
TIME...MOT...LOC 2110Z 240DEG 43KT 3288 8578

$$

ALC017-111-123-172145-
/O.CON.KBMX.TO.W.0050.000000T0000Z-080217T2145Z/
TALLAPOOSA AL-CHAMBERS AL-RANDOLPH AL-
310 PM CST SUN FEB 17 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CST FOR
SOUTHEASTERN RANDOLPH...NORTHERN CHAMBERS AND TALLAPOOSA COUNTIES...

AT 309 PM CST...A TORNADO WAS REPORTED.  THIS TORNADO WAS LOCATED
NEAR JACKSONS GAP...OR ABOUT NEAR DADEVILLE...MOVING NORTHEAST AT 45
MPH.

THE TORNADO WILL BE NEAR...
  EAGLE CREEK...HORSESHOE BEND NATIONAL MILITARY PARK AND HORSESHOE
  BEND BY 315 PM CST...
  UNION SPRINGS AND TRAMMEL CROSSROADS BY 330 PM CST...
  WHITE PLAINS BY 335 PM CST...
  MOUNT OLIVE BY 340 PM CST...
  WELCH AND STROUD BY 345 PM CST...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3293 8594 3333 8527 3295 8519 3272 8583
TIME...MOT...LOC 2110Z 240DEG 43KT 3288 8578

$$

27
000 
WWUS54 KBMX 172120
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
320 PM CST SUN FEB 17 2008

ALC017-111-123-172145-
/O.CON.KBMX.TO.W.0050.000000T0000Z-080217T2145Z/
TALLAPOOSA AL-CHAMBERS AL-RANDOLPH AL-
320 PM CST SUN FEB 17 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CST FOR
SOUTHEASTERN RANDOLPH...NORTHERN CHAMBERS AND NORTHEASTERN TALLAPOOSA
COUNTIES...

AT 318 PM CST...A TORNADO WAS REPORTED.  THIS TORNADO WAS LOCATED
NEAR EAGLE CREEK...OR ABOUT 9 MILES NORTHEAST OF DADEVILLE...MOVING
NORTHEAST AT 55 MPH.

THE TORNADO WILL BE NEAR...
  TRAMMEL CROSSROADS AND DAVISTON BY 325 PM CST...
  UNION SPRINGS BY 330 PM CST...
  ABANDA AND CONCORD BY 335 PM CST...
  MOUNT OLIVE AND WELCH BY 340 PM CST...
  ROANOKE AND ROCK MILLS BY 345 PM CST...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3297 8587 3333 8527 3295 8519 3277 8570
TIME...MOT...LOC 2120Z 233DEG 49KT 3296 8565

$$
 
27
000 
WWUS54 KBMX 172135
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
335 PM CST SUN FEB 17 2008

ALC017-111-123-172145-
/O.CON.KBMX.TO.W.0050.000000T0000Z-080217T2145Z/
TALLAPOOSA AL-CHAMBERS AL-RANDOLPH AL-
335 PM CST SUN FEB 17 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CST FOR
SOUTHEASTERN RANDOLPH...NORTHERN CHAMBERS AND NORTHEASTERN TALLAPOOSA
COUNTIES...

AT 332 PM CST...A TORNADO WAS REPORTED.  THIS TORNADO WAS LOCATED
NEAR ABANDA...OR ABOUT 9 MILES SOUTHWEST OF ROANOKE...MOVING
NORTHEAST AT 55 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
OLIVE...FREDONIA...STROUD...WELCH...POST OAK FORKS...SOUTHERN
HARBOR...VEASEY CREEK PARK...AMITY PARK...ROCKY POINT...ROCK STAND...
STROUD CREEK...ROCK MILLS AND BIG SPRINGS

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
SOUTHEASTERN ALABAMA.

LAT...LON 3297 8587 3333 8527 3295 8519 3277 8570
TIME...MOT...LOC 2135Z 233DEG 49KT 3308 8546

$$

27
000 
WWUS54 KBMX 172143
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
343 PM CST SUN FEB 17 2008

ALC017-111-123-172153-
/O.EXP.KBMX.TO.W.0050.000000T0000Z-080217T2145Z/
TALLAPOOSA AL-CHAMBERS AL-RANDOLPH AL-
343 PM CST SUN FEB 17 2008

...THE TORNADO WARNING FOR SOUTHEASTERN RANDOLPH...NORTHERN CHAMBERS
AND NORTHEASTERN TALLAPOOSA COUNTIES EXPIRES AT 345 PM CST...

THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE
WARNING HAVE WEAKENED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
SOUTHEASTERN ALABAMA.

LAT...LON 3297 8587 3333 8527 3295 8519 3277 8570
TIME...MOT...LOC 2143Z 233DEG 49KT 3315 8536

$$

27

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Feb 17, 2:16 PM CST, 33 minutes earlier.

Area forecast discussion, Feb 17, 2:16 PM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
216 PM CST SUN FEB 17 2008

.SHORT TERM...
ONGOING SEVERE WEATHER ACROSS PORTIONS OF CENTRAL ALABAMA GENERALLY
ALONG AND TO THE SOUTHEAST OF A LINE FROM ANNISTON TO SELMA. THE AREA
OF GREATEST CONCERN IS ALONG A SQUALL LINE THAT IS SHIFTING
EASTWARD AT AROUND 40 MPH. INDIVIDUAL STORMS ARE MOVING TO THE
NORTH NORTHEAST AT UP TO 70 MPH. TORNADOES REMAIN A BIG
CONCERN...ALTHOUGH HAIL AND STRAIGHT LINE WIND DAMAGE IS ALSO
LIKELY.

DEW POINTS ARE IN THE LOW 60S AND SRH AT AND ABOVE 500 M/SEC
SQUARED CAPE IN EXCESS OF 1100 JOULES AND LIS IN THE -2 TO -4
RANGE WILL MAKE FOR AN ACTIVE EVENING.

LOOKING AT VISIBLE SATELLITE IMAGERY...FARTHER WEST...A DISTINCT
CLEARING LINE EXTENDS FROM MERIDIAN MISSISSIPPI TO HUNTSVILLE.
MOST OF CENTRAL ALABAMA WILL SEE AT LEAST A GLIMPSE OF SUNSHINE
BEFORE SUNSET...WITH THE EXTREME SOUTHWEST LIKELY TO BE THE
EXCEPTION. PORTIONS OF WESTERN AND CENTRAL ALABAMA WILL SEE UP TO
4 HOURS OF SUNSHINE. WRAP AROUND MOISTURE AND COOLING TEMPERATURES
OVERNIGHT WILL RESULT IN MORE CLOUDS BY MIDNIGHT AREA WIDE.
TEMPERATURES WILL COOL INTO THE UPPER 30S TO MIDDLE 40S UNDER WEST
TO NORTHWESTERLY FLOW.

.LONG TERM...TUESDAY THROUGH SATURDAY.

DRY WEATHER EXPECTED EARLY ON AS HIGH PRESSURE REMAINS IN PLACE.
THIS HIGH PRESSURE THOUGH IS EXPECTED TO QUICKLY EXIT THE AREA BY
WEDNESDAY. MOISTURE WILL QUICKLY RETURN ALONG WITH A MORE ACTIVE
UPPER LEVEL PATTERN BY THURSDAY AND CONTINUE THROUGH THE WEEKEND.
A FEW UPPER LEVEL SHORT WAVES AND POSSIBLY A TROF OR TWO WILL RIDE
ALONG THIS UPPER FLOW WHICH WILL HELP KEEP OUR RAIN CHANCES UP
THROUGH THE END OF THE FORECAST PERIOD.

LONG RANGE MODELS CONTINUE TO SLIGHTLY CHANGE WITH THE INTENSITY
OF EACH SYSTEM. BOTH GFS AND ECMWF KEEP THE AREA UNSTABLE FROM
THURSDAY THROUGH THE WEEKEND. THE GFS BY FAR CONTINUES TO SHOW A
MUCH STRONGER SYSTEM FOR FRIDAY. THE ECMWF ALSO SUPPORTS THIS
SOLUTION ALTHOUGH DYNAMICS ARE NOT NEARLY AS STRONG. ONE THING TO
NOTE IS THAT THE GFS IS SHOWING SOME VERY IMPRESSIVE CAPE VALUES
FOR THIS TIME OF THE YEAR. FOR THE LOWER HALF OF CENTRAL
ALABAMA...CAPE VALUES RANGE FROM 1500 TO 2000 WITH LIS IN THE -2
TO -4 RANGE. SOMETHING TO KEEP AN EYE OUT FOR NOW.

AFTER A COOL START...TEMPERATURES ARE EXPECTED TO BOUNCE BACK TO
WELL ABOVE NORMAL WITH NO SIGNIFICANT COOL DOWN IN SIGHT.

10/ARM

&&

.AVIATION...18Z TAF DISCUSSION.

STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED AT ALL TAF SITES FOR
AN HOUR OR TWO THIS AFTERNOON BETWEEN 18Z(AT TCL) AND AS LATE AS
2230Z FARTHER EAST AT TOI AS A SQUALL LINE TRAVERSES CENTRAL
ALABAMA..  IN ADDITION...GRADIENT WINDS SUSTAINED BETWEEN 10 AND 20
MPH...GENERALLY FROM THE SOUTH...WITH GUSTS AS HIGH AS 30 MPH CAN BE
EXPECTED. WINDS WILL BE EVEN HIGHER IN ASSOCIATION WITH
THUNDERSTORMS.

WINDS WILL REMAIN STRONG BEHIND THE SQUALL LINE BUT GRADUALLY SHIFT
SOUTHWESTERLY...THEN NORTHWESTERLY OVERNIGHT.  SHIES SHOULD CLEAR
FOR SEVERAL HOURS THIS AFTERNOON INTO THE EVENING HOURS BEFORE A LOW
TO MID DECK REDEVELOPS OVERNIGHT.

12/SIRMON

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     40  51  27  52  32 /   0  10  10   0   0
ANNISTON    41  52  29  55  36 /  10  10   0   0   0
BIRMINGHAM  39  51  30  57  37 /   0  10   0   0   0
TUSCALOOSA  40  52  31  59  36 /   0   0   0   0   0
CALERA      40  52  31  58  37 /   0  10   0   0   0
AUBURN      45  55  33  58  38 /  40   0  10   0   0
MONTGOMERY  44  56  33  62  35 /  10   0  10   0   0
TROY        46  59  33  61  34 /  40   0  10   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY IS IN EFFECT FOR ALL AREAS ACROSS CENTRAL
ALABAMA FROM THROUGH 6 PM TODAY.

&&

07/07/07
Hazardous weather outlook, Feb 17, 1:09 PM CST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
109 PM CST SUN FEB 17 2008

ALZ011>015-017>050-181916-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
109 PM CST SUN FEB 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON  AND TONIGHT.

SEVERE WEATHER IS ONGOING ACROSS CENTRAL ALABAMA AND WILL
CONTINUE FOR AT LEAS PORTIONS OF CENTRAL ALABAMA THROUGH 5 PM AS A
SQUALL LINE TRAVERSES THE AREA.   THERE IS A POTENTIAL FOR TORNADOES
ALTHOUGH LARGE HAIL AND DAMAGING WINDS WILL BE MORE COMMONPLACE.

EXTRAPOLATION FROM THE 1 PM POSITION OF THE SQUALL LINE WOULD ORIENT
IT ALONG A LINE FROM LINEVILLE...TO PRATTVILLE...TO MOSSES BY 2 PM...
ALONG A LINE FROM CUSSETA...TO AUBURN...TO TUSKEGEE...TO TROY BY 3
PM...AND ALONG A LINE FROM AND FROM PHENIX CITY TO BAKER HILL BY 4
PM.

THE GREATEST TORNADO THREAT WILL BE SOUTHEAST OF A LINE FROM ROANOKE
TO CLANTON TO SELMA FOR THE REMAINDER OF THE AFTERNOON. PLEASE STAY
TUNED TO FURTHER STATEMENTS REFINING THE THREAT AREAS AND THE TIMING
FOR YOUR SPECIFIC AREA.

NORTH OF THE TORNADO THREAT AREAS AND SOUTH OF I-20...STRONG TO
SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...WITH THE PRIMARY
THREAT BEING DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL.

STRONG SOUTH WINDS WILL PREVAIL ACROSS ALL OF CENTRAL ALABAMA
TODAY...AND A LAKE WIND ADVISORY IS IN EFFECT FOR WINDS OF 15 TO 25
MPH WITH GUSTS TO 35 MPH ON AREA LAKES AND WATERWAYS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THURSDAY AND FRIDAY...A SERIES OF UPPER LOWS WILL PASS TO THE WEST OF
ALABAMA PRODUCING SHOWERS AND THUNDERSTORMS. AT THIS TIME...THE
INSTABILITY AND MOISTURE APPEAR HIGH ENOUGH THAT SOME OF THE STORMS
COULD BECOME STRONG...WITH THE BETTER CHANCE OF STRONG STORMS
ON FRIDAY. STAY TUNED TO LATER STATEMENTS ADDRESSING SPECIFIC AREAS
AND TIMING OR FOR A POTENTIAL THREAT UPGRADE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
REQUIRED TODAY.

In the hours before

Local storm report, Feb 17, 2:16 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
216 PM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     HAIL             10 N NORTHPORT          33.39N 87.59W
02/17/2008  E0.50 INCH       TUSCALOOSA         AL   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED ON US HWY 43 TEN MILES NORTH OF
            US HWY 82 NEAR LAKE TUSCALOOSA.

1100 AM     HAIL             DEMOPOLIS               32.50N 87.83W
02/17/2008  E0.25 INCH       MARENGO            AL   TRAINED SPOTTER

            PEA SIZE HAIL JUST NORTH OF THE CITY.

1105 AM     HAIL             GREENSBORO              32.70N 87.59W
02/17/2008  M1.00 INCH       HALE               AL   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED IN THE GREENSBORO AREA.

1200 PM     TSTM WND DMG     8 S CENTREVILLE         32.84N 87.13W
02/17/2008                   BIBB               AL   LAW ENFORCEMENT

            ONE TREE DOWN NEAR THE BIBB/PERRY COUNTY LINE.

1200 PM     TSTM WND DMG     BILLINGSLEY             32.66N 86.71W
02/17/2008                   AUTAUGA            AL   TRAINED SPOTTER

            FUNNEL CLOUD REPORTED JUST SW OF BILLINGSLEY HIGH SCHOOL.

1205 PM     HAIL             HELENA                  33.29N 86.85W
02/17/2008  E0.75 INCH       SHELBY             AL   PUBLIC

            JUST OFF COUNTY ROAD 52 IN THE BRANDYWINE COMMUNITY.

1243 PM     TORNADO          10 N SELMA              32.56N 87.03W
02/17/2008                   DALLAS             AL   EMERGENCY MNGR

            SIGNIFICANT DAMAGE IN THE SUMMERFIELD AREA. DAMAGE BEING
            REPORTED ON COUNTY ROADS 843...37...AND 16...OAKMULGEE
            ROAD...AND CENTENARY ROAD. NUMEROUS TREES DOWN...SEVERAL
            HOMES DAMAGED/DESTROYED...AND HUGHS BODY SHOP DESTROYED.

1258 PM     TSTM WND DMG     10 SW CLANTON           32.74N 86.75W
02/17/2008                   CHILTON            AL   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN ON COUNTY ROAD 37.

0105 PM     TSTM WND DMG     CLANTON                 32.84N 86.62W
02/17/2008                   CHILTON            AL   BROADCAST MEDIA

            TREES AND POWERLINES DOWN IN THE CITY.

0105 PM     TORNADO          ROCKFORD                32.89N 86.22W
02/17/2008                   COOSA              AL   TRAINED SPOTTER

            TORNADO REPORTED ON THE GROUND IN ROCKFORD.

0110 PM     TSTM WND DMG     5 SE CLANTON            32.79N 86.56W
02/17/2008                   CHILTON            AL   TRAINED SPOTTER

            POSSIBLE TORNADO...NUMEROUS TREES DOWN ON COUNTY ROAD 41
            JUST NORTH OF THE STATE EMA OFFICE...MOBILE HOME
            DESTROYED AND DAMAGE TO A GARAGE.

0115 PM     TSTM WND DMG     CLANTON                 32.84N 86.62W
02/17/2008                   CHILTON            AL   AMATEUR RADIO

            DOWNED POWER LINES AND SIGNS BLOWN DOWN NEAR EXIT 205 ON
            INTERSTATE 65.

0120 PM     TSTM WND DMG     VERBENA                 32.75N 86.51W
02/17/2008                   CHILTON            AL   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN IN THE CITY.

0130 PM     HAIL             5 N ROCKFORD            32.96N 86.22W
02/17/2008  E0.88 INCH       COOSA              AL   BROADCAST MEDIA

            NICKEL SIZE HAIL REPORTED ON COUNTY ROAD 49.

&&

GOLDEN
Local storm report, Feb 17, 2:32 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
232 PM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 PM     TSTM WND DMG     5 SE GOSHEN             31.67N 86.07W
02/17/2008                   PIKE               AL   EMERGENCY MNGR

            POSSIBLE TORNADO...ROAD DAMAGE REPORTED IN HENDERSON.

&&

GOLDEN
Local storm report, Feb 17, 2:34 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
234 PM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     TSTM WND DMG     5 SE GOSHEN             31.67N 86.07W
02/17/2008                   PIKE               AL   EMERGENCY MNGR

            POSSIBLE TORNADO...ROAD DAMAGE REPORTED IN HENDERSON.

&&

GOLDEN
Local storm report, Feb 17, 2:42 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
242 PM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 AM     TORNADO          10 E MILLERVILLE        33.19N 85.75W
02/17/2008                   CLAY               AL   EMERGENCY MNGR

            TORNADO TOUCHDOWN CONFIRMED IN THE MELLOW VALLEY
            AREA...TREES DOWN AND HOMES DAMAGED.

&&

GOLDEN
Local storm report, Feb 17, 2:43 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
243 PM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TORNADO          ROCKFORD                32.89N 86.22W
02/17/2008                   COOSA              AL   TRAINED SPOTTER

            TORNADO REPORTED ON THE GROUND IN ROCKFORD.

&&

GOLDEN
Local storm report, Feb 17, 2:49 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
249 PM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TORNADO          8 S TROY                31.69N 85.97W
02/17/2008                   PIKE               AL   AIRPLANE PILOT

            POSSIBLE TORNADO TOUCHDOWN IN SPRING HILL.

&&

GOLDEN

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 4:08 AM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more14 hr
Feb 17, 10:59 AM CSTSevere Thunderstorm WarningBMXBibb, Greene, Hale, Marengo, Perry, Tuscaloosa31 min
Feb 17, 11:13 AM CSTSevere Thunderstorm WarningBMXDallas, Hale, Marengo, Perry32 min
Feb 17, 11:24 AM CSTSevere Thunderstorm WarningBMXAutauga, Bibb, Chilton, Coosa, Dallas, Elmore and 8 more66 min
Feb 17, 11:40 AM CSTTornado WarningBMXDallas, Marengo, Perry35 min
Feb 17, 12:08 PM CSTTornado WarningBMXAutauga, Chilton, Dallas, Perry52 min
Feb 17, 12:11 PM CSTTornado WarningBMXDallas, Marengo49 min
Feb 17, 12:28 PM CSTSevere Thunderstorm WarningBMXAutauga, Chilton, Clay, Cleburne, Coosa, Elmore and 5 more62 min
Feb 17, 12:48 PM CSTTornado WarningBMXAutauga, Dallas42 min
Feb 17, 12:53 PM CSTTornado WarningBMXAutauga, Chilton34 min
Feb 17, 1:09 PM CSTTornado WarningBMXAutauga, Chilton, Coosa, Elmore51 min
Feb 17, 1:27 PM CSTSevere Thunderstorm WarningBMXCalhoun, Clay, Cleburne, Coosa, Randolph, Talladega63 min
Feb 17, 1:31 PM CSTTornado WarningBMXAutauga, Chilton, Elmore44 min
Feb 17, 1:40 PM CSTTornado WarningBMXChambers, Clay, Coosa, Randolph, Tallapoosa35 min
Feb 17, 1:45 PM CSTTornado WarningBMXDallas, Lowndes60 min
Feb 17, 1:50 PM CSTTornado WarningBMXBarbour, Bullock, Pike55 min
Feb 17, 2:08 PM CSTTornado WarningBMXChambers, Clay, Cleburne, Coosa, Randolph, Tallapoosa49 min
Feb 17, 2:31 PM CSTSevere Thunderstorm WarningBMXCoosa, Elmore, Tallapoosa44 min
Feb 17, 2:31 PM CSTTornado Warning EmergencyBMXAutauga, Elmore, Lowndes, Montgomery59 min
Feb 17, 2:41 PM CSTTornado WarningBMXBarbour, Bullock, Pike, Russell64 min
Feb 17, 3:26 PM CSTTornado WarningBMXCoosa, Elmore, Tallapoosa34 min
Feb 17, 3:31 PM CSTTornado WarningBMXPike44 min
Feb 17, 3:37 PM CSTTornado WarningBMXBarbour, Russell38 min
Feb 17, 4:05 PM CSTTornado WarningBMXBarbour, Pike40 min
Feb 17, 4:10 PM CSTSevere Thunderstorm WarningBMXBarbour, Bullock, Pike, Russell50 min
Feb 17, 4:20 PM CSTTornado WarningBMXChambers, Clay, Randolph, Tallapoosa43 min
Feb 17, 4:40 PM CSTTornado WarningBMXBarbour, Russell25 min

Nearby

Tornado Warnings in Alabama, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.